Alert archive / Colorado / Snow Squall Warnings in 2026
Snow Squall Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this snow squall warning at Feb 17, 2026, 8:17 AM MST for Larimer County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2026, 8:17 AM MST (15:17 UTC)
- Expired
- Feb 17, 2026, 8:39 AM MST
- In force
- 22 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 53 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.3 hours before the alert went out and 363 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WWUS55 KBOU 171517
SQWBOU
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Denver CO
817 AM MST Tue Feb 17 2026
COC069-171545-
/O.NEW.KBOU.SQ.W.0002.260217T1517Z-260217T1545Z/
Larimer CO-
817 AM MST Tue Feb 17 2026
The National Weather Service in Denver has issued a
* Snow Squall Warning for...
Northeastern Larimer County in north central Colorado...
* Until 845 AM MST.
* At 817 AM MST, a dangerous snow squall was located 7 miles
northwest of Wellington, or 14 miles north of Fort Collins, moving
east at 40 mph.
HAZARD...Intense bursts of heavy snow and gusty winds leading to
blowing snow and rapidly falling visibility to less than
one-quarter mile. Wind gusts greater than 35 mph.
SOURCE...Doppler radar and webcams.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
* Locations impacted include...
Livermore, Virginia Dale, Poudre Park, Owl Canyon, Buckeye and
Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4066 10534 4100 10540 4100 10507 4069 10505
TIME...MOT...LOC 1517Z 254DEG 32KT 4076 10510
SNOW SQUALL...OBSERVED
$$
411 follow-up statement
104 WWUS55 KBOU 171539 SQWBOU Snow Squall Warning National Weather Service Denver CO 839 AM MST Tue Feb 17 2026 COC069-171549- /O.CAN.KBOU.SQ.W.0002.000000T0000Z-260217T1545Z/ Larimer CO- 839 AM MST Tue Feb 17 2026 ...SNOW SQUALL WARNING IS CANCELLED FOR NORTHEASTERN LARIMER COUNTY... The snow squall which prompted the warning has weakened and moved out of the area. Therefore, the Snow Squall Warning has been cancelled. Slick roads and areas of blowing snow will continue to make travel difficult. && LAT...LON 4066 10534 4100 10540 4100 10507 4069 10505 TIME...MOT...LOC 1517Z 254DEG 32KT 4076 10510 $$ 41
What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow squall warning went out at Feb 17, 4:31 AM MST, 3 hours 46 minutes earlier. Its key messages:
- Very windy with critical to extremely critical fire weather conditions today for all of the eastern Colorado plains.
- Snow spreads east across the mountains this morning. Snow and blowing snow will lead to travel impacts across most of the higher elevations. Periods of snow and blowing snow through Thursday will likely lead to continued travel impacts through most of the week.
- Additional fire weather concerns for elevated to critical fire weather conditions Wednesday and Thursday.
- Cooler weather to end the week, but a warming trend possible towards the weekend or early next week.
Area forecast discussion, Feb 17, 4:31 AM MST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 431 AM MST Tue Feb 17 2026 .KEY MESSAGES... - Very windy with critical to extremely critical fire weather conditions today for all of the eastern Colorado plains. - Snow spreads east across the mountains this morning. Snow and blowing snow will lead to travel impacts across most of the higher elevations. Periods of snow and blowing snow through Thursday will likely lead to continued travel impacts through most of the week. - Additional fire weather concerns for elevated to critical fire weather conditions Wednesday and Thursday. - Cooler weather to end the week, but a warming trend possible towards the weekend or early next week. && .DISCUSSION /Through Monday/... Issued at 1145 PM MST Mon Feb 16 2026 Not a whole lot to add from previous discussions as we enter a very active but generally well forecast pattern over the next few days. Water vapor satellite tonight shows a few of the key players well. The first of a few shortwaves of note lifting northeastward out of eastern Nevada tonight as it pivots around a much broader upper level low located just west of Vancouver Island in southwest British Columbia. Meanwhile, a potent, 180kt jet streak is evident from southwestern California into southern Colorado. As the aforementioned shortwave ejects into Wyoming during the day today, a surface cyclone should quickly deepen over southeastern Montana. A cold front should race across the mountains during the morning hours, setting up the first stage of our winter storm there (more on that soon). A good bora event is expected to develop over the plains by mid morning or early afternoon, with quite a bit of wind and fire weather concerns during the day. As we progress through the week, the broad upper trough is expected to drift into the northern Rockies, with additional shortwaves racing across our forecast area Wednesday/Wednesday night and again on Friday. For simplicity, lets split the mountains/plains weather and impacts over the next few days below. Mountain snow & wind... Perhaps the most impressive part of this week's return of wintry weather will be the leading wave of snow. High resolution guidance remains rather bullish on the frontal band of snow early Tuesday morning, and for good reason. Aided by increasing QG ascent from the passing shortwave trough, increasing mid-level fgen, and the favorable left exit quadrant of a 160+ kt upper jet streak, all the ingredients look like they'll be there for at least a few hours of moderate to heavy snow and wind. Boundary layer parameters are equally impressive. 0-2km mean winds of 40-50kt combined with steep lapse rates and deep lift through the dendritic growth zone would support heavy snow rates across the mountains (and perhaps spreading into the mountain valleys) from roughly 6-10 AM. While total snow accumulation in this period may only be a few inches, the rapid onset of snow and wind could cause significant travel impacts across the higher elevations. Behind the front, continued orographic and banded snowfall is likely through most of the day, along with wind gusts of 35-55 mph. There looks to be a gradual decrease in snowfall coverage/intensity Tuesday evening, but moisture improves a bit overnight and fairly widespread snow should continue over the higher elevations. Another round of more organized snowfall is likely Wednesday into Wednesday night ahead of the next shortwave. Snow should quickly taper off Thursday as drier air moves back into the region. The final shortwave passing across the area Friday may bring some additional light snowfall but guidance has not handled that last wave with any consistency. In our main period of interest (essentially through Thursday AM). We did not make significant changes to the snowfall forecast with this update and left the previous winter weather headlines as is. Wind, fire weather, and eventual cooldown for the plains... The well advertised cold front/bora Tuesday is still on track. Guidance has come in a little cooler across the I-25 corridor, but it still looks very dry across most of the lower elevations. Main question for the day is just how windy we get during the afternoon hours. Guidance shows remarkably steep lapse rates during the afternoon - and in fact, some show superadiabatic lapse rates in the lowest few kilometers AGL! Most BUFKIT profiles have mean boundary layer winds around 40-50kt, which would roughly translate to 50-60 mph gusts at the surface. Red Flag Warnings were continued as again no significant updates were needed in this period. Wednesday looks to be a touch cooler with just a little more moisture to work with. There may still be gusty winds and elevated fire weather conditions to the south of a developing lee cyclone during the afternoon, though the exact positioning of that surface low is still somewhat uncertain. The ECMWF is rather persistent in keeping that low somewhere over northeast Colorado and lies a little further south than some other guidance. One trend to look out for is that a few models now strengthen that low enough for some light rain or snow showers over the far northern/northeastern portions of our CWA as strong cold air advection spreads across the region Wednesday night into Thursday. Thursday looks cooler, but also quite dry under northwesterly flow aloft. Our current forecast would call for elevated to critical fire weather conditions but is again dependent on the track of Wednesday's shortwave. Friday's forecast is again a little more intriguing. There's still a few models that track the final shortwave across southern Colorado, with enough moisture and upslope for some light precipitation across most of our CWA. Is that particularly likely? No... but if there was one period to watch for lower elevation snowfall, that would be it. At the very least, temperatures look like they'll struggle to warm out of the mid to upper 30s for the Denver metro during the day. Finally, as we get into the weekend, a ridge is expected to build back over the region, bringing a quieter stretch of weather for a few days... along with some warmer temperatures by late weekend or early next week. However medium/long range guidance would suggest that this is a short-lived change before returning to a fairly active pattern across the western CONUS. Stay tuned. && .AVIATION /12Z TAFS through 12Z Wednesday/... Issued at 431 AM MST Tue Feb 17 2026 Southwest winds have increased at APA and DEN ahead of the incoming system with gusts of 25 to 40 knots. A cold front and line of showers move off the mountains and foothills 14-17Z. It's uncertain if rain makes it as far east as DEN, but a blast of west winds is expected with gusts reaching 40 to 50 knots. Timing of this looks to be 15-16Z. Strong west winds are then expected to persist through the afternoon with gusts of 35 to 45 knots. Winds decrease after sunset and turn southwesterly. VFR are expected to prevail through today and tonight. However, a brief ceiling down to 6000 feet will be possible during the morning showers. Blowing dust could restrict visibility at times, especially if winds gust close to 50 knots. && .FIRE WEATHER... Issued at 1145 PM MST Mon Feb 16 2026 Critical fire weather conditions are likely across the entirety of the lower elevations on Tuesday. Every GEFS member shows values well above the 95th percentile for virtually every location east of I-25 Tuesday afternoon... as wind gusts of 50-60 mph remain likely along with very dry conditions/fuels. There will likely be a broad gradient of moisture across the I-25 corridor into the lower foothills, with the driest conditions especially likely along and east of a Fort Morgan to Limon line. We did not see a need to make any additional changes to the existing Red Flag Warning today. Wednesday and Thursday will see widespread elevated to critical fire weather conditions across the plains, though our forecast confidence isn't quite high enough to issue any additional fire weather highlights. Cooler weather should prevail to end the week, limiting fire danger over most of the CWA. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 PM MST Wednesday for COZ030- 032>034. Winter Storm Warning until 5 AM MST Thursday for COZ031. High Wind Warning from 9 AM this morning to 5 PM MST this afternoon for COZ038-042>051. Red Flag Warning from 10 AM this morning to 7 PM MST this evening for COZ238>251. && DISCUSSION...Hiris AVIATION...12 FIRE WEATHER...Hiris
Hazardous weather outlook, Feb 17, 3:05 AM MST, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 305 AM MST Tue Feb 17 2026 COZ030>051-181015- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 305 AM MST Tue Feb 17 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Widespread critical fire weather conditions will prevail today from the base of the foothills eastward across the eastern plains. Gusty southwest winds early this morning will shift to the west and become strong as a cold front and rain/snow showers race eastward across Colorado. Wind gusts of 50 to 65 mph will be possible mid to late morning when this surge pushes through. Very windy conditions continue through the afternoon. The mountains will see a burst of heavy snow and strong winds early to mid morning. Visibilities are expected to drop to less than a quarter with roads becoming snow covered. Travel is expected to be very difficult during the time frame. Snow showers and very windy conditions will continue in the mountains this afternoon and evening, creating difficult driving conditions at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Snow continues in the mountains Wednesday and Wednesday night leading to snow covered roads and hazardous travel at times. A break in the snow is expected Thursday, but snow redevelops for Friday. Fire weather conditions will be elevated to locally critical Wednesday and Thursday. On the plains along and south of I-70, windy and dry conditions are expected Wednesday. On Thursday, fire weather concerns shift to the Front Range. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:33 AM MST | Snow Squall Warning | BOU | Larimer | 42 min |
| Feb 17, 10:19 AM MST | Red Flag Warning | BOU | Elbert, Lincoln | 33 hr |
| Feb 17, 4:26 PM MST | Special Weather Statement | BOU | Jackson, Larimer | 49 min |
Nearby
Snow Squall Warnings in Colorado, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.